MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH LFIT MORSE TAPER HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH LFIT MORSE TAPER HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 01-3205
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Metal Related Pathology (4530)
Date of Event 09/09/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Pseudotumor caused by armd from metal wear due to artificial joints.
 
Additional Manufacturer Narrative
Reported event: an event regarding altr and wear involving a metal head was reported.The event was not confirmed.Method & results: product evaluation and results: damage consistent with explanation damage and the time the device stayed implanted.Clinician review: a review with a clinical consultant indicated" confirmation of event: i can confirm that the patient had a primary left total hip arthroplasty since an operation report albeit in japanese was provided with handwritten illustrations.I can also confirm that the patient had revision surgery also because i was able to look at an operation report also in japanese.I can also confirm that the patient had yet another revision also because i was able to look at a japanese written operation report.I cannot interpret details.Root cause analysis: the root cause of these events cannot be determined with certainty.Patient underwent a primary surgery, a revision surgery for osteolysis, a second revision surgery for dislocation and a third revision surgery for pseudotumor.The causes of these issues are multifactorial including surgical technique, the way the implants are positioned and aligned, as well as proper restoration of soft tissue tension in the thigh.Also to be considered is the proper preparation of the head and trunnion prior to and during insertion, patient factors including lifestyle, activity level and bmi, as well as implant factors." product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: a review with a clinical consultant indicated" confirmation of event: i can confirm that the patient had a primary left total hip arthroplasty since an operation report albeit in japanese was provided with handwritten illustrations.I can also confirm that the patient had revision surgery also because i was able to look at an operation report also in japanese.I can also confirm that the patient had yet another revision also because i was able to look at a japanese written operation report.I cannot interpret details.Root cause analysis: the root cause of these events cannot be determined with certainty.Patient underwent a primary surgery, a revision surgery for osteolysis, a second revision surgery for dislocation and a third revision surgery for pseudotumor.The causes of these issues are multifactorial including surgical technique, the way the implants are positioned and aligned, as well as proper restoration of soft tissue tension in the thigh.Also to be considered is the proper preparation of the head and trunnion prior to and during insertion, patient factors including lifestyle, activity level and bmi, as well as implant factors." no further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Pseudotumor caused by armd from metal wear due to artificial joints.

Brand Name
LFIT MORSE TAPER HEAD
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
sanjana talathi
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20384196
Report Number0002249697-2024-01370
Device Sequence Number20819291
Product Code JDI
UDI-Device Identifier07613327016178
UDI-Public07613327016178
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K993601
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Catalogue Number01-3205
Device Lot NumberX67KXL
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/09/2024
Supplement Date Received by Manufacturer01/22/2025
Initial Report FDA Received Date10/07/2024
Supplement Report FDA Received Date02/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/02/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age78 YR
Patient SexFemale
Patient Weight48 KG
Patient EthnicityNon Hispanic
Patient RaceAsian